Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Large Sample Simultaneous Confidence Intervals for the Multinomial Probabilities Based on Transformations of the Cell Frequencies

B. J. R. Bailey
Technometrics
Vol. 22, No. 4 (Nov., 1980), pp. 583-589
DOI: 10.2307/1268196
Stable URL: http://www.jstor.org/stable/1268196
Page Count: 7
  • Download ($14.00)
  • Cite this Item
Large Sample Simultaneous Confidence Intervals for the Multinomial Probabilities Based on Transformations of the Cell Frequencies
Preview not available

Abstract

The paper outlines a detailed study of three sets of large sample simultaneous confidence intervals for the probabilities of a multinomial distribution, all three making use of the Bonferroni inequality. One of them, originally proposed by Goodman, is based on the assumption that each cell frequency ni is, marginally, normally distributed, while the other two require the normality of transformations of ni-an angular transformation in one case and a square root in the other. It is shown that all three sets of intervals should be used with a correction for continuity; their coverage probabilities are investigated, and it is seen that the two sets based on transformations of ni produce shorter intervals than Goodman's when ni is small. There is little to choose between these two except that one of them is a little simpler to use than the other.

Page Thumbnails

  • Thumbnail: Page 
583
    583
  • Thumbnail: Page 
584
    584
  • Thumbnail: Page 
585
    585
  • Thumbnail: Page 
586
    586
  • Thumbnail: Page 
587
    587
  • Thumbnail: Page 
588
    588
  • Thumbnail: Page 
589
    589